Follow
Share
This question has been closed for answers. Ask a New Question.
Find Care & Housing
Very sorry, some corrections ...

SSRIs had FEWER side effects

MAOIs in pill form did ACT on the brain

the oily taste tricked the brain which FOOLED the body

even WHEN no calories HAD been consumed
_ _ _ _ _ _ _ _

Although it may be obvious, it is important to mention that ALL anti depressants (& other prescriptions for that matter) have side effects, including Zoloft and Prozac.
Helpful Answer (0)
Report

Ask your pharmacist about the seligiline patch. Read about it then ask your husband's doctor.

It is a new use of an old medication. MAO inhibitors were used for a long time before SSRI's were developed which had your side effects. MAOIs in pill form did apt on and help the brain with depression but they had died just a side effects. Niw it turns out that placing the seligiline patch on the upper part of the body helps depression with many less side effects.

Be aware that some research published in Lancet (the British Medical Journal) in 2012 indicates that long term use of anti depressants, either SSRIs or MAOIs causes the brain to begin to block the effect. I kind of relate this to the analogous situation of where they are now showing that artificial sweeteners can actually cause weight gain because, if it is sweet on your tongue, the brain is tricked and cannot tell the difference that you DIDN'T eat sugar. They are studying the effect of the overload of artificial sweeteners in our society in relationship to insulin resistant diabetes (type 2).

Some of you "dieters" may remember the big excitement 15 or 20 years ago about Olean, the non fat oil substitute that was supposed to save us from ourselves when it came to eating fried foods (esp. junk foods like chicken nuggets and chips). Even tho approved by the FDA, it was immediately apparent that something was wrong and it didn't work the way it was intended as people were gaining weight. It was jerked from the market in less than 2 years, re-researched yet again and found that the oily TASTE tricked the brain which food the body into thinking it had eaten fat even with no calories have been consumed!

The body is SO intelligent through years of survival and evolution. You can't get something for nothing, as the body's compensatory protective factors will most likely kick in at some point. Another analogous example would be the creation of super infections (like MERSA, C-diff and the "flesh eating bacteria", not to mention resistant strains of pneumonia and tuberculosis) all created by the over prescribing of antibiotics. And the list goes on ...
Helpful Answer (0)
Report

He may need an increase in his Zoloft. as it is a once a day medication it should not matter what time he takes it as long as it is about the same time each day. If he is seeing people it could indicate that he is nearing the end of his journey. make sure you tell the Dr all this when you see her.
I don't understand why he becomes a pussy cat shortly after taking the Zoloft. it is a long acting medication that takes up to 2 weeks to build a therapeutic level in the blood and after that the daily pill maintains that level. What other medications is he taking?
Helpful Answer (0)
Report

Lindaw I believe you are right, I tried taking the Zoloft up to him around 7:30 am but he is fast asleep & will not take it ( grumpy from being aroused that early) so it's back to him taking it when he is up 10-11 am, we see the dr soon, maybe she can help. And not long after the 75 mg of Zoloft he does go from mean to a pussy cat, but recently he has become Dr jeckyll from 6-9 pm, starting with he does not know who I am, demanding, seeing people, or wanting to wait up till they get home.
Helpful Answer (0)
Report

I would think that it is because the Zoloft is wearing off by the time he gets up. My experience with another family member (not my AD husband) is that Zoloft is what turns a mean person into an extremely nice person!
Helpful Answer (0)
Report

Thanks to all- he has been on his meds for awhile, 1&1/2 tabs Ativan to sleep through the night, 75mg Zoloft to keep him calm??
He does mellow out as the day goes on then starts to apologize for being rude, we have 2 Cockers 6&7 he loves them but does not know any of our names at times, cannot get him off the daily subject of going to visit deceased family he thinks are living. Not on any pain meds - Tylenol is his back or head hurts. Problem lately is he is not getting up till late morning so morning meds get put off till 11 - 12 pm, night meds around 7.
Helpful Answer (0)
Report

1. Pain medication. Does he cheer up as the day goes on?

2. Antidepressants. Men don't show sadness, they show anger.

3. Get him a kitten or puppy. My husband just loves his cat, coos at him, comments on how cute he is all the time.

I'm sorry for you. I hate it when my husband gets and stays crabby. I feel like a failure as a wife! I'm a feminist, so I know that's BS, but I still feel it.

4. If he is just unhappy, and medication and furry animals and therapy don't help, you might have to accept that he is unhappy, and you can't change it. Apply sympathy and love liberally. Do not expose yourself to guilt.
Helpful Answer (2)
Report

AD = Alzheimer's Disease
Helpful Answer (0)
Report

Sorry, what is AD? If this change is something that just happened overnight, whereas before your husband was a nice guy, I'd definitely have a talk with his doctor. He might need his meds reviewed, and/or tests done to see if anything else has changed... More details about him and the situation would be a big help, too...

I hope he gets back to normal soon. Stay strong! *squish!*
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.